MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 STEM EXTRACTORDLE; EXTRACTION INSTRUMENT

DEPUY IRELAND - 3015516266 STEM EXTRACTORDLE; EXTRACTION INSTRUMENT
Catalog Number 17601A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the stem extractor threads were stripped not allowing for the extractor to be tightened.This issue was identified prior to surgery.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "it was reported that the event did not happen in surgery, stem extractor threads were stripped not allowing for the extractor to be tightened".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed the nut assembled with the device bolt.Device had signs of usage on its overall surface and no other cosmetic anomaly was noted.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test revealed the nut and bolt jammed and unable to be separated from each other, most likely due to a damage on the bolt threads.The evaluation of the returned device, as well as previous failure analysis performed of related complaints (b)(4), found the failure of the mechanism was attributed to excessive loading applied to the stem extractor nut, which exceeded the local shear strength of the material.This condition resulted in thread deformation, fracture, and galling events.Consequently, these failures caused the seizing of the stem extractor nut and bolt, that could ultimately cause a fracture of the stem extractor bolt during attempts to untighten the seized assembly.The overall complaint was confirmed as the observed condition of the stem extractordle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
STEM EXTRACTORDLE
Common Device Name
EXTRACTION INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23630531
Report Number1818910-2025-20615
Device Sequence Number9317349
Product Code LXH
UDI-Device Identifier00197169176018
UDI-Public(01)00197169176018(10)PG351900
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number17601A
Device Lot NumberPG351900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer11/24/2025
12/26/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date11/25/2025
12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown